PDA

View Full Version : HELP! Testosterone Therapy/Side Effects


Kim884
01-22-2014, 06:37 PM
My long term boyfriend is in his mid thirties and recently went to a Naturopath who was very quick to administer testosterone at his request. This is not his first time with TRT and other similar therapies.

We went through lengths to get him off of testosterone TWICE. It is not an easy thing to do. The reason for going off of them are plenty: mood swings and, more importantly, we want children and this interferes with natural T production.

TWICE he has gone back on testosterone and attempted to hide it. His side effects are so profound that he can't possibly hide this:


Horrible rages - abusive hateful language
Fluctuations between "manic" high-energy and aggression
Poor ability to communicate or allow anyone else to complete a full sentence
No patience - seems to alienate everyone around him (including his boss), yet he feels everything is roses
Inexplicable cocky arrogant attitude
Inappropriate flirtatious behavior and poor judgement around the opposite sex


Basically, when he is on testosterone replacement therapy (TRT), he is an entirely different person. Jekyll and Hyde.

He is on 200/mg and I don't know how often he is getting injected since he is not honest with me (for reasons above, he knows that I am against his use).

Right now, he is on an up cycle and so he does not see the destructiveness in his behavior.

I think we are going to part ways over his use, but first, I'd like to know if there are any alternatives to TRT that don't have such harsh side effects...?

When he is off of testosterone, he has much less energy. So, he does need some form of help. I think he has established a severe dependence on this stuff and there is no happy medium.

Any suggestions???? When he is not on this stuff, he is a good person who I love dearly. I've lost him to this drug. Please help!

A little background, in the past he has used far too much, bulks up to the point that anyone can tell he is using. He doesn't seem to be doing any better under a "doctor's" care. How can a doctor do this to someone!??

Zork2
01-26-2014, 08:39 AM
It sounds like you're involved with an addict. You might find an Al Anon meeting helpful. Setting limits could allow him to make a choice: you or testosterone. This might help him see the costs of his choices. He probably needs a counselor or some sort of 12-step support, but may not be willing or ready. Leaving him sends a clear message.

There are alternatives to TRT. The Life Extension Foundation is a good place to learn more (Google it), but if he's having these side effects he doesn't need TRT, or the dose is way too high, or he's taking a very unnatural form of it.

Please don't bring a baby into this situation. It may take years to recover, even if he stops using it today.

Good luck,
Elaine

lexer
01-27-2014, 11:46 AM
Horrible rages? On replacement he is only getting his levels to a normal range. If he has rages, its due to other things, not low dose testosterone. Maybe he has natural anger issues.

Zork2
01-27-2014, 01:51 PM
Replacing missing testosterone shouldn't cause horrible rages, but it's easy to get the dose wrong. Metabolism issues can be a factor, too. People may also use more than the doctor prescribes, may take it incorrectly or may take something else (i.e. DHEA or 7-keto) that changes the equation.

Sometimes you can fix something that needs fixing, but still cause new problems. Low testosterone might be keeping more serious emotional or health problems hidden.

High testosterone boosts confidence. This is not always good, too much confidence can be harmful. You see this in some men. They're so confident that their ideas are best that they stop listening, ignore warning signs and make serious mistakes because they're certain they're right and will succeed. Excess confidence can also override empathy, which is an underrated trait, but also valuable in life and success.

Elaine

Kim884
02-07-2014, 01:06 PM
Thanks Elaine. Yes, it seems that men tend to go overboard because of the temptation to use testosterone as a crutch. They are the last to see their arrogance in instability.

He said his practitioner does not do follow up testing on his levels for a few months. I found this outrageous, especially since the dosage has such a profound effect on his personality.

You are spot on, he does take DHEA and other supplements. And his exercise and diet are so sporadic that his levels must be all over the place on their own.

He has been so short with me, and self absorbed that I had to cut off all communication as of a week ago. The smallest things tick him off and everything is a double standard.

SAD - I miss the old him terribly before he went back on TRT.